Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 7, 2021, 5:36 AM CDT for Cherokee County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 5:36 AM CDT (10:36 UTC)
- Expired
- Apr 7, 2021, 6:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 61 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WWUS84 KTSA 071036 SPSTSA Special Weather Statement National Weather Service Tulsa OK 536 AM CDT Wed Apr 7 2021 OKZ063-068-069-071100- Adair OK-Cherokee OK-Delaware OK- 536 AM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DELAWARE... NORTHWESTERN ADAIR AND NORTHERN CHEROKEE COUNTIES UNTIL 600 AM CDT... At 536 AM CDT, a strong thunderstorm was located 7 miles east of Peggs, moving northeast at 55 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Tahlequah... West Siloam Springs... Colcord... Kansas... Hulbert... Watts... Oaks... Peggs... Leach... Scraper... Twin Oaks... Ballard... Lost City... Natural Falls State Park... LAT...LON 3583 9508 3601 9520 3643 9461 3607 9456 TIME...MOT...LOC 1036Z 234DEG 49KT 3605 9498 $$ Lacy
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 7, 2:52 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 7, 2:52 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 252 AM CDT Wed Apr 7 2021 .DISCUSSION... Immediate forecast concerns this morning are convective evolution this morning and into the early part of the afternoon, followed by yet another afternoon of heightened fire weather conditions. With the increasing low level jet, showers and thunderstorms continue to slowly expand southward along the cold front just west of the I-35 corridor. These thunderstorms will move into parts of eastern Oklahoma prior to sunrise and push eastward toward the Arkansas border through mid morning. Given favorable instability and shear parameters, a strong to severe storm remains possible early this morning, with large hail being the primary threat. Toward mid to late morning and continuing into early afternoon, additional thunderstorm development is expected, primarily across far eastern Oklahoma and into western Arkansas. This development is more likely to be severe, especially as it moves across the eastern fringes of the forecast area. Large hail and damaging wind continue to be the favored threats, but a low end tornado threat exists as well. Thunderstorm threats will shift east of the forecast area late afternoon. During the evening, parts of northeast Oklahoma may be on the fringes of the wraparound showers associated with the main upper system moving across Kansas, and as such, will carry some low POPs into the evening to cover this potential. Gusty westerly winds will develop today behind the front, with a sharp decrease in low level moisture as well. This will lead to an increase in the fire spread potential, especially across parts of eastern Oklahoma that, due to the early frontal passage, should be dry for much of the day. Near critical grassland fire spread rates again look likely. On Thursday, winds will remain gusty across at least the northern two-thirds of the area and a larger area of low humidities will exist. Models continue to show fairly dramatic moisture return ahead of the next, fast-moving storm system Friday and into Friday night. The initial showers and thunderstorms should develop Friday afternoon, with coverage and intensity peaking Friday evening before moving out of the area early Saturday morning behind another cold front. The highest moisture will be across parts of southeast Oklahoma and a severe weather threat will be focused in that part of the forecast area Friday afternoon and evening. Behind Friday's front, the weekend looks dry with a big warmup on Sunday following a cooldown Saturday. Thunderstorm chances increase Sunday night and into Monday as yet another system approaches and moves through the region. With surface high pressure expected to settle in Tuesday, dry and seasonally weather looks like the most likely scenario, and thus, have gone below the POPs offered by the NBM Monday night through Tuesday night. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 46 75 53 / 60 0 0 0 FSM 74 47 75 53 / 70 0 0 0 MLC 70 47 77 56 / 70 0 0 0 BVO 63 45 72 48 / 40 10 0 0 FYV 68 44 71 49 / 70 10 0 0 BYV 71 45 68 53 / 70 10 0 0 MKO 67 45 74 53 / 70 0 0 0 MIO 66 45 70 48 / 70 10 0 0 F10 68 45 76 54 / 70 0 0 0 HHW 75 48 78 56 / 70 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, Apr 7, 4:38 AM CDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
438 AM CDT Wed Apr 7 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-080945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
438 AM CDT Wed Apr 7 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Western Arkansas.
ONSET...Early Afternoon.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Far Eastern Oklahoma and Western Arkansas.
ONSET...Late Morning.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Elevated.
AREA...Eastern Oklahoma.
ONSET...Early Afternoon.
DISCUSSION...
Showers and thunderstorms are expected to expand through the
morning and into the afternoon along a cold front moving eastward
across the area. Ahead of the front, instability and shear
parameters both favor an isolated severe weather threat this
morning, but the greater threat should hold off until late morning
and early afternoon in far eastern Oklahoma and western Arkansas.
Large hail and damaging winds will be the primary threats, but a
very limited tornado threat also exists, mainly in western
Arkansas. All thunderstorm activity should be east of the area
late this afternoon.
In addition to the severe weather threat, fire weather concerns
will also increase across eastern Oklahoma this afternoon.
Southerly winds gusting to 35 mph this morning will shift to a
westerly direction behind the front, and low level moisture will
decrease substantially. The worst conditions will be found across
southeast Oklahoma, where minimum humidities near 25 percent are
expected. Winds will remain gusty through the night, which will
keep some fire weather threat past sunset.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Very High Fire Weather Potential...High Wind Potential.
FRIDAY...Severe Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential.
MONDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Westerly winds will remain gusty on Thursday and with low
humidities expected areawide, will lead to another day of
increased fire spread concerns.
Thunderstorm chances increase Friday afternoon and into Friday
night, as moisture will return to the area fairly quickly ahead of
a fast moving storm system. Severe thunderstorms will be possible
during the afternoon and evening, with parts of southeast Oklahoma
most susceptible.
After a dry Saturday and Sunday, another storm system will bring
showers and thunderstorms to the region Sunday night into Monday,
as well as gusty winds and a resultant increase in the fire
spread threat.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Apr 7, 3:13 AM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
313 AM CDT Wed Apr 7 2021
OKZ074-075-070845-
Haskell OK-Latimer OK-
313 AM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HASKELL AND
NORTHERN LATIMER COUNTIES UNTIL 345 AM CDT...
At 313 AM CDT, a strong thunderstorm was located 3 miles east of
Wilburton, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Wilburton... Red Oak...
Damon... Lequire...
Panola...
LAT...LON 3493 9539 3519 9503 3507 9493 3494 9493
3494 9500 3490 9500 3478 9526
TIME...MOT...LOC 0813Z 234DEG 26KT 3490 9525
LacySpecial weather statement, Apr 7, 5:36 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 536 AM CDT Wed Apr 7 2021 OKZ063-068-069-071100- Adair OK-Cherokee OK-Delaware OK- 536 AM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DELAWARE... NORTHWESTERN ADAIR AND NORTHERN CHEROKEE COUNTIES UNTIL 600 AM CDT... At 536 AM CDT, a strong thunderstorm was located 7 miles east of Peggs, moving northeast at 55 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Tahlequah... West Siloam Springs... Colcord... Kansas... Hulbert... Watts... Oaks... Peggs... Leach... Scraper... Twin Oaks... Ballard... Lost City... Natural Falls State Park... LAT...LON 3583 9508 3601 9520 3643 9461 3607 9456 TIME...MOT...LOC 1036Z 234DEG 49KT 3605 9498 Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:13 AM CDT | Special Weather Statement | TSA | Latimer | 32 min |
| Apr 7, 5:51 AM CDT | Special Weather Statement | TSA | Adair | 24 min |
| Apr 7, 6:10 AM CDT | Special Weather Statement | TSA | Benton | 35 min |
| Apr 7, 6:34 AM CDT | Special Weather Statement | TSA | Benton | 26 min |
| Apr 7, 1:15 PM CDT | Special Weather Statement | TSA | Sebastian | 30 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.